Bipolar Meds....sigh...

previous topic · next topic
emöine

Joined: Dec 07
Posts: 4

      quote  
Posted: 18 Dec 2007, 00:32
I was diagnosed with BP in 2007 an have been on Lithium and Zoloft ever since. I have regular blood tests (am on something for thyroid), meetings with my doctor, and created and run an online support forum for fellow BPers(The Cyclothymia Collective).

I've slowly put on 15kg (30lbs) since 2007. Now I am left with only one pair of pants I can wear (they were my husband's jeans) and I refuse to buy more.

The Lithium/Zoloft combination is working well for me. I am stable and able to be productive and creative, as well as feel a full range of emotions (at appropriate times Wink)

My only real problem is this weight issue. The meds make me blissfully unable to think much in any time frame but the present. Thus while I am able to form opinions about being overweight/overfat, I am unable to hold the idea of diet and working out in my mind...I used to be able to get focused and stay focused, but now, doo dee doooo deeee dooooo, life is grand and oh yes, I will have a third piece of that delicious cake...

I am very happy sitting with my laptop for hours and hours and hours. I work with websites and manuscripts, so my work requires it, but I also spend a lot of time on the machine just because I prefer to focus my mind-- otherwise, it's doooo deee dooooo deeeee dooooooo....I have a bit of an ADD issue, too, so hyper-focusing feels very good to me.

I take a lot of lovely naps when I can, and like to watch TV with my 15 year old-- we are close and can get very silly. And we snack too much (she has a BMI of 18 as an athlete).

I live in this hazy, pleasant bubble dooo deee doooo. My psychiatrist feels awful for (he says) having done this to me. We tried Topamax. I lost some weight in the first 4 months, but then it started tearing up my stomach lining so I had to stop it.

I am hoping that FatSecret will provide me with a place online to help me FOCUS over the long term and help keep me on track.
blueyedmerle

Joined: Jan 07
Posts: 56

      quote  
Posted: 18 Dec 2007, 08:37
I'm with you 100% emoine...I too have medication issues but I'm sure with the support of each other, we can overcome this weight thingy!Laughing

BEM Wink
"If your troubled send your mind out on vacation"
dovemaster57...

Joined: Feb 07
Posts: 2

      quote  
Posted: 18 Jan 2008, 17:30
I too have medication problems. I have major depression w/psychotic features and my last hospitalization I was put on risperdal. Starting in the hospital and even now I can't control my eating and I'm always hungry. I've tried portion control, drinking more water to fill me and trying to do something in place of eating. I'm somewhat restricted on activities since I have a weak ankle and foot which causes problems. Prior going into the hospital I had lost 52# on SBD and now I've gained forty backSad If anybody has suggestions let me know please.



Forum Search
Advanced forum search


Latest Posts

how can I boost my metabolism and decrease my body's resistance?
hi seld5, I do not your height or gender so it is hard to comment. Perhaps you are already as slim as you ought to be. Plaeteus occur because your body has got used to a pattern. Exercise pattern or diet ...
by solatro on 28 Aug 14 02:16 PM
80/10/10
I think way to many of these diet forums focus on protein and animal products when there's actually a lot to recommend a more plant-based diet. Definitely make sure that you're getting enough ...
by gnat824 on 27 Aug 14 11:05 AM
Gastric Bypass
yay! How has it been going for you?
by candified811 on 23 Aug 14 02:56 PM
Idk what to do =/
Hi Luna. I am also 170cm and a loooong time ago I had 56 kg and I remember that I had a little fat here and there. My butt was soft and you could see my love handles when I sat down. I understand why you ...
by snezica on 17 Aug 14 12:34 PM
lisinopril?
HI there, Im also on it and a higher dose, I was very concerned when I started taking it however dont seem to have any side effects!! x
by nanashon on 19 Jul 14 05:12 PM